MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; RETRACTOR BLADE HANDLE

STERIS CORPORATION V. MUELLER; RETRACTOR BLADE HANDLE
Model Number T-1295
Medical Device Problem Codes Mechanical Jam (2983); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure a screw to their shadow-line side loading locking retractor blade handle would not fully loosen to allow the retractor blade to attach.A procedure delay was reported as another retractor blade had to be utilized to complete the procedure.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event is being returned for evaluation.Investigation in progress.A follow-up report will be submitted once additional information becomes available.
 
Additional Manufacturer Narrative
The device subject of the reported event was not returned for evaluation; however, photographs of the device were provided by the user facility for investigation purposes.Upon follow-up with user facility personnel and review of the photographs it was observed that the device had thread damage indicative of excessive force during use.The t-1295 shadow-line side loading locking retractor blade handle instructions for use states, "avoid mechanical shock or overstressing the devices." the device history record was reviewed and confirmed the lot was manufactured to specifications; no abnormalities were noted.A steris account manager offered in-service to the user facility on the proper use and operation of the t-1295 shadow-line side loading locking retractor blade handle and is pending a response.
 
Additional Manufacturer Narrative
A steris account manager counseled user facility personnel on the proper use and operation of the t-1295 shadow-line side loading locking retractor blade handle, specifically the importance of avoiding mechanical shock or overstressing the device during use.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
RETRACTOR BLADE HANDLE
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20363805
Report Number1923569-2024-01013
Device Sequence Number6869087
Product Code GZT
UDI-Device Identifier10885403175510
UDI-Public(01)10885403175510(10)K16
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K964402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberT-1295
Device Catalogue NumberT1295
Device Lot Number(10)K16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/23/2024
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown